Discussions By Condition: Thyroid conditions

hypothyroidism and....

Posted In: Thyroid conditions 7 Replies
  • Posted By: Anonymous
  • October 26, 2007
  • 02:13 AM

Hi,
After being unwell for around nine months I was finally diagnosised wth hypothyroidism and started taking 100mcg of thyroxine a day.
THS was 7.5
Free T4 was 9.9

I've been feeling worse than I was before I started taking it.
My eyes are really sore, my heart races occassionally and I often feel dizzy.
Is this normal and how long will it last for?
I've now been taking it for 4 days.

I also have swollen lymph nodes in the left axilla around 2.8 cm and itching on my right forearm.
Are these symptoms from the thyriod problem?

I did have a FNAB but the pathologist report says there were not cell to test...my only option is to have it redone.
It wasn't cheap and what if they don't get any again, without private health isurance I dont want to continue spending money with out any answers.
Hope you can help

Reply Flag this Discussion

7 Replies:

  • Anyone????Please any advice would be very helpful
    Anonymous 42789 Replies
    • October 31, 2007
    • 11:36 PM
    • 0
    Flag this Response
  • I am hypo since 1994, and I had this symptoms if the dosage of the medication was too high, like palpitations and dizzy (low blood pressure - in my case), trembling hands if you put them up in front of you, like I had to take a teaspoon of sugar for my tea and a little of sugar will drop out because of trembling...in my opinion it is kind of early for your body to react to the dosage.This is a good site for hypo try to see maybe it helps http://thyroid.about.com/cs/hypothyroidism/a/notwell.htm?nl=1She is a good author about hypo problems.Myself I was all the time, with the medication up or down from 94 to 2000, until I went to a holistic doctor and did NAET and he told me that my brain is not recognizing the medication all the time, therefore sometime I am good some days not. I did the treatments for about 700$ and from 2000 my medication quantity never change. At least, is the same and I feel much better for all this years after the treatment.Try to avoid, vegetables like (cabbage family), Soya, wheat, avoid fluoride toothpaste, tap water.All the best to you.simona
    Anonymous 42789 Replies
    • November 1, 2007
    • 05:53 AM
    • 0
    Flag this Response
  • Thyroixine usually takes about 1-2 weeks to kick in. The symptoms you are describing (heart racing and dizzy spells) are not signs of hypo, but hyperthyroidism. Do you have antibodies? Sometimes these patients tend to swing between low and high levels. You should definitly bring this up with your doctor, since your symptoms can also be caused by adrenal problems that can get worse on thyroid medication. Hope this helps Kiera
    Anonymous 42789 Replies
    • November 1, 2007
    • 08:38 AM
    • 0
    Flag this Response
  • Thank you so much for your replies.I'm now only experienceing headaches and a hung over feeling in the mornings........I promise I haven't been drinking:)My voice is now really hoarse and strange.Which is keeping my hubby and children quite amused!!Maybe the dosage I started on was a bit high? (100mcg thyroxine)I have 17 days to go until I have my levels re-tested, I guess I'll wait and see.Regards, Motherbearto2
    Anonymous 42789 Replies
    • November 2, 2007
    • 00:27 AM
    • 0
    Flag this Response
  • Hi, After being unwell for around nine months I was finally diagnosised wth hypothyroidism and started taking 100mcg of thyroxine a day.THS was 7.5Free T4 was 9.9I've been feeling worse than I was before I started taking it.My eyes are really sore, my heart races occassionally and I often feel dizzy.Is this normal and how long will it last for?I've now been taking it for 4 days.First off, did you doctor start you on 100mcg? If he/she did, shame on them. If not then it is still possible your dose was increased too fast for you. Everyone is different. Some people need very gradual increases over many months. Others, like myself, can handle increases at a very fast pace. I notice a difference in my medication within 2 to 3 days.A typical starting dose is 25mcg. Then doses are increased based on your lab results and at 25mcg at a time.You can have symptoms which are like hyperthyroidism when your dose is close to the ideal dose. Racing heart, flu-like symptoms, increased anxiety, etc.You should have your eyes checked out if you have any eye symptoms. Eye problems are more common with Graves Disease but you can have them in hypothyroidism.Here are two great websites to check out:http://www.thyroidmanager.org/http://www.freewebs.com/thyroid
    Anonymous 42789 Replies
    • November 5, 2007
    • 08:36 PM
    • 0
    Flag this Response
  • Maybe the dosage I started on was a bit high? (100mcg thyroxine)Regards, Motherbearto2YES! YES! YES! That is too high. :eek: Your doctor should have never started you on that high a dose. You should have started at 25mcg and go up slowly by increments of 25mcg. In some people, they can only handle 12.5mcg for a starting dose.I'd be pressed to find a better doctor who isn't going to do you harm. That's dangerous.You can have adverse reactions to thyroid medicine.You can also have adverse reactions when taking Cytomel (T3) which a lot of people need because they can't convert enough T3 from the Thyroxine. I had problems with taking Armour because it was too much T3 and I had an underlying heart condition which was not diagnosed or detected at the time.Be very careful when taking thyroid medication. They are powerful hormones which effect every system in your body.
    Anonymous 42789 Replies
    • November 5, 2007
    • 08:45 PM
    • 0
    Flag this Response
  • Thyroixine usually takes about 1-2 weeks to kick in.Everyone is different. I notice changes in my body, mood, etc. within 2 to 3 days. And some people take more time. The symptoms you are describing (heart racing and dizzy spells) are not signs of hypo, but hyperthyroidism.KieraThat's what happens when the dose is increased too fast. Or that's what happens with some people when they get on the correct dose. They go through about a week of hyperthyroid symptoms.Everyone responds differently to thyroid medication. Just as no two people present with the same symptoms for diagnosis. It makes diagnosing someone difficult at times.In this case, the person was started off on a very high dose of medication. That's dangerous.Luckily, they didn't have an underlying heart condition, because it could have done some serious harm. Levothyroxine is a powerful hormone.
    Anonymous 42789 Replies
    • November 5, 2007
    • 08:54 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.